Alert archive / Oklahoma / Freeze Warnings in 2011

Freeze Warning 10, NWS Tulsa, OK

November 16, 201122 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Nov 16, 2011, 3:37 PM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Nov 17, 2011, 12:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2011, 3:37 PM CST (21:37 UTC)
In effect from
Nov 17, 2011, 12:00 AM CST
Expired
Nov 17, 2011, 10:00 AM CST
In force
10 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1840 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-205 m²/s²
0-3 km storm-relative helicity
-146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WWUS74 KTSA 162137
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
337 PM CST WED NOV 16 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171600-
/O.NEW.KTSA.FZ.W.0010.111117T0600Z-111117T1600Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-
ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
337 PM CST WED NOV 16 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST 
THURSDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE...
   WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA...
   PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA...
   PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER 
   AND HASKELL. 

   IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON...
   SEBASTIAN...CARROLL AND FRANKLIN. 

HAZARDOUS WEATHER...
 * OVERNIGHT LOWS ARE EXPECTED TO BE BELOW FREEZING ACROSS MUCH 
   OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. IN FACT A HARD 
   FREEZE IS POSSIBLE ACROSS PORTIONS OF NORTHEAST OKLAHOMA 
   AND NORTHWEST ARKANSAS LATE TONIGHT INTO THURSDAY MORNING. 

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

DEFINITION...
 * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 16, 3:13 PM CST, 24 minutes earlier.

Area forecast discussion, Nov 16, 3:13 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
313 PM CST WED NOV 16 2011

.DISCUSSION...
MAIN STORY FOR TONIGHT WILL BE THE FREEZE WARNING THAT
WILL BE ISSUED WITH THIS FORECAST PACKAGE. THE FREEZE WARNING
WILL COVER ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THROUGH MID-MORNING THURSDAY. SKIES ARE EXPECTED TO CLEAR
OUT LATER TONIGHT AND WINDS WILL SUBSIDE WITH HIGH PRESSURE
BUILDING INTO THE REGION ALLOWING TEMPERATURES TO FALL BELOW
FREEZING ACROSS MUCH OF THE AREA. A HARD FREEZE IS EXPECTED
ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

THE CLOUDS ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
AND THE RAIN BAND THAT IS ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL
ARKANSAS WILL EXIT THE AREA TONIGHT AS A MID-LEVEL SHORTWAVE CURRENTLY
TO OUR WEST MOVES EAST OF THE AREA. WILL MAKE A DECISION ON
POPS FOR THIS EVENING AT THE LAST MINUTE.

AFTER THE FREEZING TEMPERATURES TONIGHT...A WARM UP WILL ENSUE
THAT WILL RESULT IN ABOVE NORMAL TEMPERATURES ON FRIDAY AND
SATURDAY BEFORE THE NEXT COLD FRONT MOVES INTO THE REGION
SATURDAY NIGHT INTO SUNDAY. THE FRONT WILL THEN LINGER ACROSS
EXTREME SOUTHEAST OKLAHOMA INTO EARLY NEXT WEEK BEFORE A MID-
LEVEL LOW MOVES OUT OF THE SOUTHWEST AND ACROSS THE PLAINS
MID-WEEK PUSHING THE WHOLE SYSTEM OFF TO THE EAST. THEREFORE...
WILL KEEP CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST
BEGINNING ON SATURDAY AND ENDING ON TUESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   28  55  37  64 /   0   0   0   0
FSM   31  55  31  61 /  10   0   0   0
MLC   31  58  35  63 /   0   0   0   0
BVO   23  54  31  64 /   0   0   0   0
FYV   25  51  29  59 /   0   0   0   0
BYV   28  51  31  59 /   0   0   0   0
MKO   28  54  32  61 /   0   0   0   0
MIO   26  54  33  62 /   0   0   0   0
F10   29  55  35  62 /   0   0   0   0
HHW   33  60  33  64 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM MIDNIGHT THURSDAY TO 10 AM THURSDAY FOR
     OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
     OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
     OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

AR...FREEZE WARNING FROM MIDNIGHT THURSDAY TO 10 AM THURSDAY FOR
     ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...05
LONG TERM....10
Hazardous weather outlook, Nov 16, 1:00 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST WED NOV 16 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST WED NOV 16 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
NORTHEAST WINDS WILL RANGE FROM 15 TO 25 MPH WITH HIGHER GUSTS OT NEAR 30
FOR THE REST PF OF THE DAY...ESPECIALLY ACROSS NORTHEAST OKLAHOMA.
STRONG WINDS AND DECREASING RELATIVE HUMIDITIES INTO THE 20
PERCENT RANGE WILL YIELD A LIMITED FIRE DANGER THIS AFTERNOON.
WINDS WILL SUBSIDE BY LAT AFTERNOON OR EARLY EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
STRONG SOUTH WINDS WILL RETURN ON FRIDAY AS HIGH PRESSURE SLIDES
TO THE EAST. THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
PUSH THE FIRE DANGER TO NEAR ELEVATED LEVELS FRIDAY AFTERNOON.

RETURNING GULF MOISTURE INTERACTING WITH A FRONTAL BOUNDARY WILL
BRING CHANCE FOR UNSETTLED WEATHER IN THE FORM OF THUNDERSTORMS
OVER THE WEEKEND INTO EARLY NEXT WEEK. WHILE ISOLATED SEVERE
WEATHER IS POSSIBLE...AN ORGANIZED SEVERE WEATHER EVENT IS NOT
ANTICIPATED AT THIS TIME.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Freeze Warnings in Oklahoma, 2011Freeze Warnings in Arkansas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.